Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS New York, NY

July 5, 2006Nassau County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 5, 2006, 9:33 AM EDT for Nassau County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2006, 9:33 AM EDT (13:33 UTC)
Expired
Jul 5, 2006, 10:15 AM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Nassau County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 9:50 AM EDTTSTM WND DMGHempstead, NYWIRES DOWN. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 051335
SVROKX
NYC059-051415-
/O.NEW.KOKX.SV.W.0041.060705T1333Z-060705T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
933 AM EDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1015 AM EDT...

* AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH MOVING INTO NASSAU COUNTY. THIS STORM WAS LOCATED 
  NEAR ELMONT AND VALLEY STREAM...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYNBROOK AND OCEANSIDE BY 940 AM.
  HEMPSTEAD...GARDEN CITY...BALDWIN AND MINEOLA BY 945 AM.
  FREEPORT AND WESTBURY BY 950 AM.
  WANTAGH BY 955 AM.
  LEVITTOWN BY 1000 AM.

LAT...LON 4072 7374 4061 7376 4066 7341 4081 7343

$$

JST
2 follow-up statements
000 
WWUS51 KOKX 051352
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
951 AM EDT WED JUL 5 2006

NYC059-051415-
/O.CON.KOKX.SV.W.0041.000000T0000Z-060705T1415Z/
NASSAU NY-
951 AM EDT WED JUL 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR EAST CENTRAL NASSAU COUNTY...

AT 947 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNIONDALE...MOVING 
EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARMINGDALE...PLAINEDGE...BETHPAGE AND PLAINVIEW BY 1000 AM.

STAY INDOORS UNTIL THIS STORM PASSES.  

LAT...LON 4077 7362 4068 7362 4069 7343 4081 7345

$$

JST
000 
WWUS51 KOKX 051411
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1009 AM EDT WED JUL 5 2006

NYC059-051419-
/O.EXP.KOKX.SV.W.0041.000000T0000Z-060705T1415Z/
NASSAU NY-
1009 AM EDT WED JUL 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASSAU COUNTY
EXPIRES AT 1015 AM EDT...

THE THUNDERSTORM IS NOW MOVING INTO WESTERN SUFFOLK COUNTY AND HAS 
WEAKEN SLIGHTLY. 

LAT...LON 4077 7362 4068 7362 4069 7343 4081 7345

$$

JST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:40 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 5, 7:40 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
740 AM EDT WED JUL 5 2006

.NEAR TERM (TODAY AND TONIGHT)...
THE LEADING EDGE OF THE COLD FRONT IS JUST STARTING TO NUDGE INTO
ORANGE COUNTY AT 11Z. AT KMGJ...PRESSURE HAS STARTED TO
REBOUND...WHILE THE DEW POINT HAS DROPPED TWO DEGREES AND THE WIND
HAS TURNED NORTHWEST. MEANWHILE...AN AREA OF SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS FIRED UP ACROSS PENNSYLVANIA OVER THE PAST
COUPLE OF HOURS. THIS HAS MOVED NORTHEAST TOWARD THE TRI-STATE
AREA...SO HAVE UPDATED THE FORECAST TO BUMP POPS UP TO LIKELY ACROSS
THE BOARD THIS MORNING. THIS WILL PROBABLY FURTHER INHIBIT THE
THREAT OF SEVERE WEATHER TODAY BUT LIMITED THE HEATING...BUT WE
PROBABLY WILL HAVE THUNDERSTORMS AROUND WITH THE COLD FRONT SO NEAR
BY AS A FOCUS. DID TRIM A COUPLE OF DEGREES OFF HIGH TEMPS FOR
TODAY...AS WE WILL BE HARD PRESSED TO REACH MID 80S WITH SO MUCH
CLOUDINESS AND PRECIPITATION.

...PREVIOUSLY...

EXPECT THE FRONT TO SLOW DOWN FURTHER WHILE IT CRAWLS INTO THE FCST
AREA TODAY...DUE TO THE FRONT BECOMING PARALLEL TO THE 700-500 MB
STEERING FLOW ALONG WITH SFC WAVE DEVELOPMENT OVER THE DELMARVA.
THIS WILL KEEP NYC AND LONG ISLAND IN THE WARM AND MOIST AIRMASS
AHEAD OF THE FRONT THROUGH TODAY. EVEN ALLOWING FOR THE SLOWER
FRONTAL MOVEMENT...INSTABILITY AS DEPICTED BY NAM BUFKIT (USING ACY
DATA) IS CONSIDERABLY LESS THAN WE SAW ON TUE...WITH CAPES 1000-1500
J/KG...LIS OF -4...K-INDEX 37 AND SHOWALTER ONLY -1. THESE NUMBERS
ARE SIMILAR TO THOSE SEEN ON SUN AND MON...WHEN CONVECTION WAS
LOCALLY STRONG BUT THERE WAS NOT MUCH SEVERE ACTIVITY ACROSS THE
LOCAL AREA. SPC DOES HAVE THE SOUTHERN PORTION OF THE AREA IN SLIGHT
RISK FOR TODAY...BUT GIVEN THE UNCERTAIN INSTABILITY WILL NOT
MENTION GUSTY WINDS IN THE ZONES AND WILL HIGHLIGHT SLIGHT RISK IN
HWO RATHER THAN ISSUING SPS. WILL CONTINUE WITH LOCALLY HEAVY RAIN
WORDING ACROSS NYC AND LONG ISLAND THIS AFTERNOON AND EVENING AS
TRAINING OF CELLS IS QUITE POSSIBLE GIVEN THE STEERING FLOW.

ANOTHER WARM AND STICKY DAY EXPECTED...ESPECIALLY ACROSS NYC AND
LONG ISLAND. INDEED...LGA SITS AT 81 DEGREES AS OF 3 AM...AND THE
LOW THERE ON TUESDAY WAS 80.

TONIGHT...EXPECT THE FRONT TO START OUT JUST NORTH OF NYC...THEN
MOVE VERY SLOWLY SE OVERNIGHT...WITH THE AFOREMENTIONED SFC WAVE
MOVING FROM THE DELMARVA NE ALONG THE FRONT AND OFFSHORE. WENT WITH
LIKELY POPS FOR LONG ISLAND AND NEW LONDON COUNTY OVERNIGHT...CHANCE
ELSEWHERE. LOCALLY HEAVY RAIN WITH CELL TRAINING WILL BE PRIMARY
CONCERN DURING THIS PERIOD.

COOLER AIRMASS WILL FINALLY BEGIN TO FILTER INTO THE NW ZONES
OVERNIGHT...WHERE LOWS WILL FALL INTO THE UPPER 50S. MID TO UPPER
60S EXPECTED ELSEWHERE.
&&

.SHORT TERM (THURSDAY THROUGH FRIDAY)...
THE FRONT WILL FINALLY MOVE OFFSHORE EARLY THU MORNING. POSSIBLY
SOME SHOWERS LINGERING ACROSS LONG ISLAND AND EASTERN CT IN THE
MORNING...THEN ALL PRECIP SHOULD END BY EARLY AFTERNOON. HIGH
PRESSURE WILL START TO BUILD IN FROM THE WEST AND REMAIN IN CONTROL
THROUGH FRIDAY. SKIES SHOULD CLEAR OUT THU NIGHT AND A MOSTLY SUNNY
DAY IS ON TAP FOR FRI...SOMETHING THAT HAS BEEN RARE RECENTLY.

TEMPS WILL BE A FEW DEGREES BELOW NORMAL THU AND THU NIGHT AS NW
FLOW USHERS IN A DRIER AND RELATIVELY COOL AIRMASS FOR THIS TIME OF
YEAR. TEMPS SHOULD RETURN TO NEAR NORMAL ON FRI.
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
LOOKS TO BE DRY AND INITIALLY LESS HUMID AT THE START OF THE PERIOD.
THE UPPER TROUGH ALONG THE EASTERN SEABOARD ON FRI SHIFTS OFFSHORE
WITH BUILDING HEIGHTS TO FOLLOW AS THE UPPER RIDGE OVER THE NATIONS
MID SECTION TRANSLATES EWD. A LARGE DOME OF HIGH PRESSURE EAST OF
THE PLAINS STATES WILL BUILD EASTWARD IN TANDEM WITH THE UPPER
RIDGE. THIS WILL RESULT IN A DEEP-LAYERED WNW FLOW INTO SAT. SHORT
WAVE ENERGY RIDING OVER TOP THE UPPER RIDGE BEGINS TO WEAKEN THE
NORTHERN EXTENT OF THE RIDGE AS A COLD FRONT DROPS SOUTHEAST ACROSS
EASTERN CANADA LATE IN THE WEEKEND AND INTO THE NORTHEAST MON AND
TUE. AT THE SAME TIME...SURFACE HIGH PRESSURE MOVES OFFSHORE WITH A
RETURN FLOW RE-ESTABLISHED. THUS... INCREASINGLY HUMID AND LESS
STABLE EARLY NEXT WEEK WITH RAIN CHANCES GRADUALLY INCREASING AS A
COLD FRONT APPROACHES FROM THE NORTHWEST. TEMPERATURES WILL START
OFF NEAR SEASONABLE LEVELS...BUT THEN BEGIN TO WARM THROUGH THE
WEEKEND.
&&

.AVIATION...
FRONTAL BOUNDARY WILL REACH THE LOWER HUDSON VALLEY AROUND OR JUST
AFTER DAYBREAK...THEN SLOWLY CRAWL THROUGH THE REGION OVER THE
FOLLOWING 24 TO 36 HOURS AS A WAVE OF LOW PRESSURE DEVELOPS ALONG
THE FRONT. BELIEVE THAT THIS BOUNDARY WILL STAY NORTH OF ALL
TERMINALS EXCEPT KSWF THROUGH THE DAY TODAY. THIS WILL KEEP US IN
THE WARM HUMID SECTOR. WE LIKELY WILL HAVE ANOTHER ROUND OR TWO OF
SHOWERS AND THUNDERSTORMS TO DEAL WITH BEFORE THE BOUNDARY CAN SINK
SOUTH OF US. ONE OF THESE ROUNDS IS ABOUT TO START ACROSS THE CITY
TERMINALS...AS AN AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS
MOVES ACROSS THE REGION THIS MORNING. FOR NOW...WILL CARRY MVFR VSBY
FOR PREVAILING -RA AND BR...BUT WILL INCLUDE A TEMPO GROUP FROM 12
TO 15Z FOR THUNDERSTORMS...AS THERE ARE A COUPLE OF THUNDERSTORMS IN
NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA DIRECTLY UPSTREAM OF
KTEB AND KHPN. KEWR AND KLGA ARE CLOSE ENOUGH TO THIS PATH TO HEAR
THUNDER BASED ON CURRENT TRENDS...BUT WILL LEAVE TS OUT OF
JFK...WITH THE HOPE THAT THESE STORMS SLIDE FAR ENOUGH NORTH. THE
NEXT ROUND WILL LIKELY BE DURING THE LATE AFTERNOON WHICH REPRESENTS
CONVECTION FROM THE COMBINATION OF DIURNAL HEATING MAXIMA TIMING
WITH THE APPROACHING FRONTAL BOUNDARY...AND THEN A THIRD ROUND
POSSIBLE TONIGHT IF A WAVE DEVELOPS ALONG THE FRONT.

THIS MORNINGS SCENARIO IS A HIGH CONFIDENCE EVENT CONCERNING BOTH
IMPACT TO LOCAL AIRSPACE AND INDIVIDUAL TERMINALS. CONFIDENCE FOR
THIS AFTERNOON AND THIS EVENING LOWERS.
&&

.MARINE...
A COLD FRONT APPROACHES FROM THE NORTHWEST TODAY AND WILL SLOWLY
CROSS THE WATERS LATE TONIGHT AND EARLY THURSDAY. WE COULD SEE THE
WIND DIRECTION BECOME CHAOTIC AS A WAVE (OR WAVES) OF LOW PRESSURE
WILL TRY TO DEVELOP ALONG THE FRONTAL BOUNDARY OVER THE NEXT 24
HOURS. DEPENDING ON WHEN OR WHERE...COULD SHIFT WINDS AROUND QUITE A
BIT. HOWEVER...THE PREVAILING DIRECTION SHOULD BE SOUTHWEST TO WEST
AND MAGNITUDES SHOULD REMAIN AROUND 15 KT OR LESS.

FLOW FINALLY SHIFTS OFFSHORE LATE WED NIGHT AND EARLY THU AS HIGH
PRESSURE BUILDS IN TO OUR WEST...AND REMAINS IN CONTROL THROUGH THE
WEEKEND. A GENERALLY LIGHT FLOW WILL PERSIST WITH THE HIGH PRESSURE
NEARBY.

HAVE GENERALLY GONE LOWER THAN WAVEWATCH FOR SEAS. WE MAY SEE THE
SEAS COME UP TO JUST BELOW SMALL CRAFT CRITERIA ANYTIME FROM THIS
AFTERNOON THROUGH LATE THURSDAY. THIS WILL DEPEND ON THE STRENGTH
AND LOCATION OF ANY WAVES THAT DEVELOP ALONG THE FRONTAL BOUNDARY
WHICH WOULD IMPACT THE PRESSURE GRADIENT...AND THE MAGNITUDE OF THE
SOUTHWEST FLOW OUT AHEAD OF THE FRONT.
&&

.HYDROLOGY...
A SLOW MOVING COLD FRONT AND A SERIES OF UPPER DISTURBANCES WILL
KEEP AT LEAST A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE
FORECAST THROUGH TODAY AND TONIGHT. THE BEST CHANCE FOR ANY
SIGNIFICANT AND/OR WIDESPREAD RAINFALL WILL BE THIS AFTERNOON ACROSS
NYC AND LONG ISLAND...THEN TONIGHT ACROSS LONG ISLAND AND EXTREME SE
CT. TRAINING OF THUNDERSTORMS WILL BE A CONCERN THIS AFTERNOON AND
TONIGHT AS THE FRONTAL BOUNDARY WILL LIE NEARLY PARALLEL TO THE
500-700 HPA STEERING FLOW. LOCALIZED URBAN/SMALL STREAM FLOODING
WILL BE A POSSIBILITY IN AREAS WHERE TSTMS TRAINING OCCURS.

SHOWERS WILL END ACROSS EASTERN SECTIONS THU MORNING...THEN DRY WX
EXPECTED FOR THU AFTERNOON THROUGH AT LEAST SAT.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 5, 4:12 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
412 AM EDT WED JUL 5 2006

CTZ005>012-NJZ006-011-NYZ071>081-060815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
412 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL CAUSING FLOODING
OF URBAN AND LOW LYING AREAS WILL BE THE PRIMARY THREAT FROM THIS
ACTIVITY...ESPECIALLY IF THUNDERSTORMS MOVE REPEATEDLY OVER THE
SAME LOCATION.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY
THIS AFTERNOON AND EVENING. THE THREATS FROM ANY SEVERE STORMS
THAT MAY DEVELOP THESE STORMS WILL BE STRONG GUSTY WINDS...
DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ330-335-338-350-353-355-060815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...PRIMARILY THIS AFTERNOON AND EVENING. THE THREATS
FROM ANY SEVERE STORMS THAT MAY DEVELOP THESE STORMS WILL BE
STRONG GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING...
HEAVY DOWNPOURS AND POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NJZ002>005-NYZ067>070-060815-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
412 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL CAUSING FLOODING
OF URBAN AND LOW LYING AREAS WILL BE THE PRIMARY THREAT FROM THIS
ACTIVITY...ESPECIALLY IF THUNDERSTORMS MOVE REPEATEDLY OVER THE
SAME LOCATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 5, 8:39 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
839 AM EDT WED JUL 5 2006

NJZ011-051330-
UNION-
839 AM EDT WED JUL 5 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR UNION
COUNTY...

AT 831 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATCHUNG...OR NEAR NORTH PLAINFIELD...AND
MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

PW
Special weather statement, Jul 5, 8:59 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
859 AM EDT WED JUL 5 2006

NJZ006-NYZ074>076-051400-
HUDSON-KINGS (BROOKLYN)-QUEENS-RICHMOND (STATEN IS.)-
859 AM EDT WED JUL 5 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
HUDSON...KINGS...QUEENS AND RICHMOND COUNTIES...

AT 854 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TODT HILL...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND POSSIBLE SMALL HAIL ARE EXPECTED WITH
THIS STORM.

PW
Special weather statement, Jul 5, 9:21 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
921 AM EDT WED JUL 5 2006

NYZ076-077-051415-
NASSAU-QUEENS-
921 AM EDT WED JUL 5 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NASSAU AND
QUEENS COUNTIES...

AT 920 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CANARSIE...OR NEAR CROWN HEIGHTS...AND
MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR KENNEDY AIRPORT BY 930 AM.
  NEAR ELMONT BY 935 AM.
  NEAR LYNBROOK BY 940 AM.
  NEAR HEMPSTEAD BY 945 AM.
  NEAR WESTBURY BY 950 AM.
  NEAR LEVITTOWN BY 955 AM.

WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
TORRENTIAL RAIN AND DEADLY LIGHTNING.  STAY INDOORS UNTIL THIS STORM
PASSES.

JST

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:23 AM EDTSpecial Marine WarningOKX53 min
Jul 5, 11:40 AM EDTSpecial Marine WarningOKX65 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.